Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Severe vomiting, stomach burns and fever. Diagnosed with c-diff. High WBC. What is wrong?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
For past 8 months I have suffered with 5 episodes of severve vomiting,diarrea, burning in the stomach and gas with accasional fever. On one accasion I was diagnosed with "c-diff" which I was treated for and have tested negative for in past two episodes. My white blood cell count on every occasion was exceeding 0000 and at one point was 0000. I really dont have any abdominal pain other then bloating, gas, nausea, vomiting, direarha, and a feeling of my stomach girgling through my intestines.
Posted Thu, 19 Apr 2012 in Digestion and Bowels
Answered by Dr. Poorna Chandra K.S 4 hours later
Hi and thanks for the query,

Such high WBC count associated with the described symptoms are suggestive of an infective or an inflammatory origin.

C-difficle is more of an oppurtunistic infection and is usally found in people who have an unhealthy intestinal mucosa or have received prior antibiotic therapy.

In view of the recurring nature - if it is infective one has to consider an immunodefeciency state. As it has started so late in your life a secondary or acquired immunodefeciency is more likely than a primary immunodifeciency state.

Among the inflammatory causes, Crohns disease is the most likely. But pain and weight loss are a prominent feature.

Other rare cause is if you had recurrent partial obstruction - once again as a sequelae to either intestinal adhesions, stricture or an inflammatory narrowing. Even these have some amout of abdominal pain as a prominent symptom.

Hence get yourself thoroughly evaluated for immune defeciency and intestinal health.

Hope I have answered your query. Do write back if you have any more queries.

Wishing you speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor